Texas, 2004

Flood in Texas, October 26 to 27, 2004

October 26 to 27, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 26, 2:25 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 26, 2:25 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CDT TUE OCT 26 2004

.DISCUSSION...
WITH CONTINUED CHANCE OF RAIN OVER WEST PART OF S CNTL TX
TONIGHT...WHERE RAIN MAY BE HEAVY AT TIMES...CONTINUED FLASH FLOOD
WATCH FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES THROUGH 4 AM. THE
OCTOBER 2004 WEATHER PATTERN CONTINUES TO PORTRAY WX SYSTEMS MOVING
NORTHEASTWARD FROM NORTH CENTRAL MEXICO AND THE SW U.S...AND
INTERACTING WITH PLENTY OF MOISTURE FROM THE EASTERN PACIFIC AND
GULF OF MEXICO.  SUCH WET OCTOBER PATTERNS SINCE 1976 SHOWED UP IN
OCT. 1976, OCT. 1981, OCT. 1994, OCT. 1998 AND OCT. 2002.
RETURNING TO 2004...BEST CHANCES FOR RAIN TONIGHT CONT. OVER WEST
PART OF AREA...AND WILL MENTION ISOLATED SHOWERS FURTHER EAST.

BY WEDNESDAY, FORECASTS CONTINUE TO SHOW ANOTHER S/W TROF AFFECTING
AREA WITH CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA.  IN WAKE OF S/2 TROF WED...SLIGHTLY MORE STABLE CONDITIONS ARE
EXPECTED THURSDAY AND POSSIBLY FRIDAY.

BY THE WEEKEND, S CNTRL TX IS UNDER THE INFLUENCE OF A SERIES OF S/W
TROFS PASSING FROM W AND SW TO THE E AND NE, IN ADVANCE OF A
STRONG WX SYSTEM ALOFT AND ITS ASSOCIATED PACIFIC COLD FRONT.  THIS
COLD FRONT IS FORECAST TO COME OVER THE AREA SUNDAY NIGHT AND MONDAY
MORNING.  WITH THIS PATTERN WILL SHOW INCREASING CHANCE OF RAIN OVER
THE WEEKEND, WITH THE BEST CHANCES POSSIBLY LATE SUNDAY OR SUNDAY
NIGHT AND MONDAY MORNING, JUST AHEAD OF AND ALONG THE PACIFIC COLD
FRONT.

THIS COLD FRONT IS FORECAST TO MOVE QUICKLY FROM WEST TO EAST AND BY
LATE MONDAY WELL EAST OF S CNTRL TX.  DURING THE LATE MORNING THRU
AFTERNOON MONDAY, NOV 1ST, CHC OF RAIN DECREASES RAPIDLY FROM THE
WEST.  BREEZY AND DRIER WEATHER IS EXPECTED DURING THE DAY MONDAY
IN WAKE OF THE EARLY NOV. COLD FRONT.

THIS WILL MAKE FOR DRY WEATHER TUESDAY NOV. 2ND, WITH SUNNY
CONDITIONS IN THE DAY.

INCREASING CLOUDINESS WILL FOLLOW WED AND THU OF NEXT WEEK.
ANOTHER RAIN MAKING SYSTEM IS FORECAST TO BRING A CHANCE OF SHOWERS
LATE NEXT WEEK OR THE WEEKEND OF NOV 6 AND 7, AND CHANCES OF
RAIN COULD CONTINUED NOV 8 AND 9.  EVENTUAL TIMING AND EVOLUTION
OF THE EARLY TO MID NOV. 2004 WEATHER SYSTEMS WILL REFINE THE
TIMING OF RAIN.  MEDIUM RANGE FORECASTS ALSO SHOW POSSIBLE
COLD FRONT IN THE NOV. 7 TO 9 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  85  71  86 /  20  40  30  20
AUSTIN BERGSTROM INTL AIRPORT  70  85  68  86 /  20  40  30  20
DEL RIO INTL AIRPORT           69  81  70  82 /  50  40  30  20
SAN ANTONIO INTL AIRPORT       72  84  72  86 /  20  40  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
...FLOOD WATCH FOR FLASH FLOODING THRU 4 AM WED. FOR
VAL VERDE...KINNEY AND EDWARDS COUNTIES...

&&

08/18
Hazardous weather outlook, Oct 26, 3:33 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 PM CDT TUE OCT 26 2004

TXZ183-184-202-271100-
EDWARDS-KINNEY-VAL VERDE-
433 PM CDT TUE OCT 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THE FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 4 AM CDT
WEDNESDAY MORNING FOR VAL VERDE...EDWARDS AND KINNEY
COUNTIES.  MOISTURE FROM BOTH THE GULF OF MEXICO AND THE PACIFIC
WILL INTERACT WITH UPPER AIR DISTURBANCES TO PRODUCE ADDITIONAL
SHOWERS AND THUNDERSTORMS MAINLY OVER THE EXTREME WESTERN AREAS OF
SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS WILL RUN 1 TO 2 INCHES AND
MORE THAN 3 INCHES IN SPOTS. SHOWERY WEATHER WILL PERSIST OVER THE
WESTERN AREAS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...
ANOTHER COLD FRONT WILL BOOST RAIN CHANCES AGAIN MAINLY FRIDAY NIGHT
WITH LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Oct 26, 1:45 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 PM CDT TUE OCT 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      JUNO                    30.15N 101.12W
10/26/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            LOW WATER CROSSINGS AND LOW LYING AREAS OF HIGHWAYS 163
            AND 1024 CLOSED BECAUSE OF WATER OVER THE ROAD.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Val Verde

When
October 26, 6:30 PM CST to October 27, 4:45 PM CST
Where
Val Verde forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

The Devils River 19N Bakers Crossing crested at 10.78 ft at 0600 CST on Oct. 27, where flood stage is 8 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424923.